MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME18 12MM X 20.7CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME18 12MM X 20.7CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR181220
Medical Device Problem Codes Product Quality Problem (1506); Malposition of Device (2616)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Date of event: the event occurred in 2019, however, the month and date of the event was not reported.Procode: krd/hcg.Implantation date: the procedure was in 2019, however, the month and the date of the procedure was not reported.The initial reporter phone: (b)(6).The initial reporter email address is not available.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).The device component is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (l11577) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure, when the 12mm x 20.7cm micrusframe 18 coil (mfr181220 / l11577) was inside the patient it was noted that the marker band was not in the correct position.The height of the proximal markers needed for orientation under x-ray differed from the standard.The coil had already exited the microcatheter when fluoroscopy was initiated, though it had not exited very far from the microcatheter; it was reported that there is no accurate information on how far the microcatheter had exited the microcatheter when fluoro was initiated.The most distal marker was reported to be in the correct position.Additional information received confirmed that the marker was not dislodged into the patient; it was further reported that the device positioning unit (dpu) and the coil pusher will be returned to show the incorrect position of the marker.It was reported that there was some issue with positioning the coil but there was no issue with the coil conforming to the aneurysm wall; the coil was implanted in the aneurysm as expected without any patient injury.There was no report of procedural delay as a result of the event.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by the product analysis lab on 11/01/2019; the device component underwent evaluation.The investigational finding is documented in this report.[conclusion]: the healthcare professional reported that during the coil embolization procedure, when the 12mm x 20.7cm micrusframe 18 coil (mfr181220 / l11577) was inside the patient it was noted that the marker band was not in the correct position.The height of the proximal markers needed for orientation under x-ray differed from the standard.The coil had already exited the microcatheter when fluoroscopy was initiated, though it had not exited very far from the microcatheter; it was reported that there is no accurate information on how far the microcatheter had exited the microcatheter when fluoro was initiated.The most distal marker was reported to be in the correct position.Additional information received confirmed that the marker was not dislodged into the patient; it was further reported that the device positioning unit (dpu) and the coil pusher will be returned to show the incorrect position of the marker.It was reported that there was some issue with positioning the coil but there was no issue with the coil conforming to the aneurysm wall; the coil was implanted in the aneurysm as expected without any patient injury.There was no report of procedural delay as a result of the event.The product components were returned for evaluation; the investigational finding is documented below.Investigation summary: the non-sterile 12mm x 20.7cm micrusframe 18 device was received stuck inside an sl-10® microcatheter (stryker).Visual inspection was performed.The hub was inspected and was observed without any damage.The device positioning unit (dpu) was observed with several kinks.The position of the marker band could not be "measured" because the device was received stuck inside the concomitant microcatheter.The introducer was inspected and was observed to be unzipped and kinked.The resheathing tool was observed broken into two parts.During the visual inspection, it was also noted that the y-connector had dried saline residues inside.Microscopic inspection was performed.The v-notch was in normal, good condition.The resistance heating (rh) showed evidence that it had been heated.The embolic coil was not returned.The complaint documented that the embolic coil was implanted in the aneurysm.A review of manufacturing documentation associated with this lot (l11577) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The issue reported that the marker band was not in the correct position could not be confirmed through functional test as the returned device was stuck inside the concomitant microcatheter and the position of the marker could not be measured.The issue related to coil positioning was also not confirmed through functional evaluation as this issue encountered during the positioning of the coil was procedurally dependent.The product analysis lab cannot replicate the environment of the procedure to perform the evaluation to determine the cause related to the positioning of the coil.The issue with the coil exiting the microcatheter tip (earlier than expected) when fluoroscopy was initiated was also not confirmed through the evaluation of the returned device component.The issue with the coil exiting the microcatheter tip earlier than expected is also dependent on the steps specific to the procedure; this cannot be replicated in the product analysis laboratory environment.The kinks observed on the device positioning unit (dpu) indicate that it was subjected to applied forced, though this cannot be conclusively determined.The observed residues of dried saline inside the y-connector suggest that sufficient flush was not maintained.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that further investigation analysis was performed on the returned device.The updated investigational finding that resulted from the further device evaluation analysis is documented in this report.[conclusion]: the healthcare professional reported that during the coil embolization procedure, when the 12mm x 20.7cm micrusframe 18 coil (mfr181220 / l11577) was inside the patient it was noted that the marker band was not in the correct position.The height of the proximal markers needed for orientation under x-ray differed from the standard.The coil had already exited the microcatheter when fluoroscopy was initiated, though it had not exited very far from the microcatheter; it was reported that there is no accurate information on how far the microcatheter had exited the microcatheter when fluoro was initiated.The most distal marker was reported to be in the correct position.Additional information received confirmed that the marker was not dislodged into the patient; it was further reported that the device positioning unit (dpu) and the coil pusher will be returned to show the incorrect position of the marker.It was reported that there was some issue with positioning the coil but there was no issue with the coil conforming to the aneurysm wall; the coil was implanted in the aneurysm as expected without any patient injury.There was no report of procedural delay as a result of the event.The product components were returned for evaluation; the investigational finding is documented below.Investigation summary: the non-sterile 12mm x 20.7cm micrusframe 18 device was received stuck inside an sl-10® microcatheter (stryker).Visual inspection was performed.The hub was inspected and was observed without any damage.The device positioning unit (dpu) was observed with several kinks.The position of the marker band could not be measured during the visual inspection as the coil was received stuck inside the concomitant microcatheter.The introducer was inspected and was observed to be unzipped and kinked.The resheathing tool was observed broken into two parts.During the visual inspection, it was also noted that the y-connector had dried saline residues inside.Microscopic inspection was performed.The v-notch was in normal, good condition.The resistance heating (rh) showed evidence that it had been heated.The embolic coil was not returned.The complaint documented that the embolic coil was implanted in the aneurysm.Further analysis was performed.The sl-10® microcatheter was submerged in warm water to remove the 12mm x 20.7cm micrusframe 18 coil that was observed stuck inside.The warm water submersion facilitated the removal of the coil without any issue.The position of the marker band was measured on the micrusframe coil.The marker band was located at 56cm from the hub.This is considered within specification.A review of manufacturing documentation associated with this lot (l11577) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The issue reported that the marker band was not in the correct position was not confirm; further evaluation and analysis was performed on the returned device and the concomitant microcatheter found that the marker band was located 56cm from the hub of the device.This is within specification.The issue related to coil positioning was also not confirmed through functional evaluation as this issue encountered during the positioning of the coil was procedurally dependent.The product analysis lab cannot replicate the environment of the procedure to perform the evaluation to determine the cause related to the positioning of the coil.The issue with the coil exiting the microcatheter tip (earlier than expected) when fluoroscopy was initiated was also not confirmed through the evaluation of the returned device component.The issue with the coil exiting the microcatheter tip earlier than expected is also dependent on the steps specific to the procedure; this cannot be replicated in the product analysis laboratory environment.The kinks observed on the device positioning unit (dpu) indicate that it was subjected to applied forced, though this cannot be conclusively determined.The observed residues of dried saline inside the y-connector suggest that sufficient flush was not maintained.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
MICRUSFRAME18 12MM X 20.7CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8912685
Report Number3008114965-2019-01146
Device Sequence Number18892413
Product Code KRD
UDI-Device Identifier10886704078081
UDI-Public10886704078081
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue NumberMFR181220
Device Lot NumberL11577
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2019
Initial Date Received by Manufacturer 08/05/2019
Supplement Date Received by Manufacturer11/01/2019
01/09/2020
Initial Report FDA Received Date08/20/2019
Supplement Report FDA Received Date11/02/2019
01/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10® MICROCATHETER (STRYKER)